New Here! Question about a particular medication..

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

SweetnSassyFL
New Member


Date Joined Jun 2010
Total Posts : 4
   Posted 6/25/2010 4:37 PM (GMT -7)   
Hello all and thank you for taking the time to read my post!  Like the subject line says, I am new here.  My doctor recently put me on Thorazine.. has anyone else had BAD side effects while taking this medication?
 
Hope to hear back from someone soon!
 
Thank You,
Ali

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40578
   Posted 6/25/2010 6:08 PM (GMT -7)   
Hi SweetnSassy,

Welcome to the HealingWell Depression forum. I am so glad that you have joined us. What kind of side effects are you getting from the thorzine? My mom took it and it made her run. It was wierd. I know that you should stay out of direct sun when on thorzine too.  It will make some people burn.  Let us know what side effects you are having. I know that it is an older drug too.

Hugs, Karen


  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


SweetnSassyFL
New Member


Date Joined Jun 2010
Total Posts : 4
   Posted 6/25/2010 8:34 PM (GMT -7)   
Hi Karen!

Thank you SO much for replying to my post so quickly! Like I said, I was just put on Thorazine, I had the following side effects from it: involuntary movements, twitching, and the worst one was when I woke up in the morning, my left leg was totally stiff, my knee wouldnt bend at all! I was very freaked out and it happened over the weekend. My doctor isnt that great about returning calls after business hours. I took a hot shower thinking that might help the stiffness, but it didnt help at all. I then called a few friends who were shocked that the doctor had given me thorazine. My one friend said that she had heard of the "thorazine shuffle" and now we know why! I had to do my own research on the internet, and I found out that throazine is supposed to be taken with a drug called cogentin (a muscle relaxer). Sooo, on Monday, I went to my doctors office and let her know of the side effects, I told her that I had done research and that thorazine was supposed to be taken with a muscle relaxer. She said "oh ok, what do you want me to give you". I was shocked that a doctor was asking ME a PATIENT that question. Long story made short, I totally quit taking the thorazine because even with the cogentin, I was still having the same awful side effects. Even to this day, I am still twitching and I am hoping that will dwindle away with time. I'm stuck with awful insomnia (which is why I was given the thorazine), and terrible anxiety. I am so glad that I was able to find this site.

Hope to hear back from anyone that can relate :)

Allyson

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40578
   Posted 6/26/2010 7:59 AM (GMT -7)   
Hi Allyson,

I guess when it made my mom run, that would be the thorzine shuffle. It was really wierd. And she kept repeating the words "okay, okay". I had a really hard time with her, they finally took her off of it. I was glad. I don't like the drug myself after seeing that. But I guess for some people it is good. I knew another guy who took it and his face was always red and broke out wierd. So I never thought it was a good drug. I am glad that you got off of it. I guess it works for some but not everybody. Being it is an older drug, I don't know if anybody on here takes it, but if they do, you should get replies.

Has the doctor said what he will put you on? Or do you plan to go med free? I hope that you find what works for you. I take pristiq, abilify and xanax. It is a good combination. The abilify is actually for bipolar, but is a mood stabilizer and that is why I take it. It helps the other meds work better too.

I hope that you are having agood day today. Keep posting and let us know how you are doing.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18751
   Posted 6/27/2010 5:04 AM (GMT -7)   
older meds like thorazine can cause involuntay movements. this is what is called tardiv diskeninya. sorry if it is spelt incorrectly. take care, jamie
YESTERDAY IS A BUTTERLY WITHOUT WINGS. (ME)
 
DX, MDD, SEVERE BORDERLINE PERSONALITY DISORDER.
 
REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.


THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18751
   Posted 6/27/2010 5:10 AM (GMT -7)   
tardiv dyskenesia. that looks better. jamie.

YESTERDAY IS A BUTTERLY WITHOUT WINGS. (ME)
 
DX, MDD, SEVERE BORDERLINE PERSONALITY DISORDER.
 
REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.


SweetnSassyFL
New Member


Date Joined Jun 2010
Total Posts : 4
   Posted 6/27/2010 8:10 AM (GMT -7)   
Hi Jamie!

I did hear about tardiv dyskenesia, but from my understanding that is a possible and permanent side effect from Thorazine. I might be wrong, but that is what I have read on the web!

Allyson

THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18751
   Posted 6/27/2010 9:19 AM (GMT -7)   
i too. jamie.
YESTERDAY IS A BUTTERLY WITHOUT WINGS. (ME)
 
DX, MDD, SEVERE BORDERLINE PERSONALITY DISORDER.
 
REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.


THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18751
   Posted 6/27/2010 11:17 PM (GMT -7)   
not necessarily permanent. would continue until your next pdoc appt. take care. it is very common. keep talking with your doc. with compassion, jamie.

YESTERDAY IS A BUTTERLY WITHOUT WINGS. (ME)
 
DX, MDD, SEVERE BORDERLINE PERSONALITY DISORDER.
 
REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 6:00 PM (GMT -7)
There are a total of 2,733,262 posts in 301,097 threads.
View Active Threads


Who's Online
This forum has 151238 registered members. Please welcome our newest member, ejc61.
344 Guest(s), 8 Registered Member(s) are currently online.  Details
bigecase, imagardener2, Scaredy Cat, JoeInBucks, smlafleur, rocckyd, jabele, Anniesea


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer